Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 9, 2014, 6:39 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2014, 6:39 PM CDT (23:39 UTC)
- Expired
- May 9, 2014, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 147 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:01 PM CDT | TSTM WND DMG | Hebbronville, TX | POWERLINES DOWN OVER THE ROADWAY IN HEBBRONVILLE. |
| May 9, 7:08 PM CDT | TSTM WND DMG | South Fork Estates, TX | WIND DAMAGE TO TRAILERS AND TREES IN THE SOUTH FORK ESTATES AT THE INTERSECTION OF FARM TO MARKET 3073 AND HIGHWAY 16. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 4:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS54 KBRO 092339
SVRBRO
TXC247-505-100030-
/O.NEW.KBRO.SV.W.0004.140509T2339Z-140510T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
639 PM CDT FRI MAY 9 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 730 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
DESTRUCTIVE 70 MPH WINDS...14 MILES NORTH OF BUSTAMANTE...MOVING
SOUTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BUSTAMANTE.
THOMPSONVILLE.
RANDADO.
SOUTH FORK ESTATES.
GUERRA.
AGUA NUEVA.
HEBBRONVILLE.
HIGHWAYS 359 AND 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2734 9862 2734 9859 2678 9859 2679 9895
2676 9897 2701 9935 2728 9912 2727 9880
2736 9880 2736 9863
TIME...MOT...LOC 2338Z 298DEG 35KT 2718 9901
$$
552 follow-up statements
601
WWUS54 KBRO 100003
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
703 PM CDT FRI MAY 9 2014
TXC247-505-100030-
/O.CON.KBRO.SV.W.0004.000000T0000Z-140510T0030Z/
JIM HOGG-ZAPATA-
703 PM CDT FRI MAY 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN ZAPATA AND JIM HOGG COUNTIES...
AT 703 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF AGUA NUEVA...
MOVING SOUTHEAST AT 40 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
QUARTER SIZED HAIL.
DAMAGING WINDS TO 70 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RANDADO.
AGUA NUEVA.
HEBBRONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2734 9862 2734 9859 2678 9859 2679 9895
2676 9897 2682 9907 2685 9910 2702 9896
2727 9896 2727 9880 2736 9880 2736 9863
TIME...MOT...LOC 0003Z 298DEG 35KT 2706 9877
$$
55857
WWUS54 KBRO 100010
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
710 PM CDT FRI MAY 9 2014
TXC505-100020-
/O.CAN.KBRO.SV.W.0004.000000T0000Z-140510T0030Z/
ZAPATA-
710 PM CDT FRI MAY 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ZAPATA COUNTY IS
CANCELLED...
LAT...LON 2734 9862 2734 9859 2678 9859 2680 9895
2727 9896 2727 9880 2736 9880 2736 9863
TIME...MOT...LOC 0010Z 298DEG 35KT 2702 9870
$$
TXC247-100030-
/O.CON.KBRO.SV.W.0004.000000T0000Z-140510T0030Z/
JIM HOGG-
710 PM CDT FRI MAY 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR JIM HOGG COUNTY...
AT 710 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF AGUA NUEVA...
MOVING SOUTHEAST AT 40 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
QUARTER SIZED HAIL.
DAMAGING WINDS TO 70 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RANDADO.
AGUA NUEVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2734 9862 2734 9859 2678 9859 2680 9895
2727 9896 2727 9880 2736 9880 2736 9863
TIME...MOT...LOC 0010Z 298DEG 35KT 2702 9870
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:31 PM CDT, 8 minutes earlier.
Area forecast discussion, May 9, 6:31 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 631 PM CDT FRI MAY 9 2014 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS EXPECTED TO MOVE EAST TO WEST ACROSS THE REGION THROUGH TONIGHT. POTENTIAL FOR IMPACT TO THE RGV TAF SITES IS INCREASING AND HAVE INCLUDED TEMPO GROUPS FOR THE MOST LIKELY TIME WITH THE POTENTIAL FOR HAIL AND GUSTY TO STRONG AND ERRATIC WINDS WITH THE THUNDERSTORMS. A LOW MVFR HIGH IFR CEILING IS EXPECTED TO DEVELOP BY LATE THIS EVENING BUT THE DEEP CONVECTION IN THE VICINITY WILL PROBABLY MAKE THE CEILINGS ERRATIC FOR THE NEXT FEW HOURS AND HELD VFR UNTIL LATER THIS EVENING TO LOW MVFR WITH HIGH IFR POSSIBLE. CONDITIONS SHOULD IMPROVE BY MID TO LATE MORNING ON SATURDAY TO FULL VFR. /68-JGG/ && .PREV DISCUSSION... /ISSUED 558 PM CDT FRI MAY 9 2014/ DISCUSSION...SURFACE PRESSURE FALLS OVER MEXICO IN RESPONSE TO THE ADVANCING UPPER LEVEL WAVE CONTINUE TO PRODUCE A MORE EASTERLY COMPONENT TO THE SURFACE WINDS OVER THE NORTHERN TIER OF COUNTIES. RESIDUAL OUTFLOW BOUNDARIES MAY WORK WITH EFFECTIVE HELICITY VALUES AROUND 100 M2/S2 TO PRODUCE A BRIEF ISOLATED TORNADO THREAT THROUGH THE NEXT 3 HOURS OR SO MAINLY IN BROOKS/JIM HOGG/KENEDY AND ZAPATA COUNTIES. LOCAL INCREASES IN HELICITY IN ZAPATA COUNTY AT THE BEND OF A CONVECTIVE STRUCTURE TAKING AN INCREASINGLY LINE ECHO WAVE PATTERN SHAPE MAY ALSO BRIEFLY LOCALLY INCREASE SEVERE THREAT. EFFECTIVE DEEP LAYER SHEAR VALUES OF 50 TO 60 KNOTS AND MIXED LAYER CAPES AT 2000 TO 2500 J/KG CONTINUES TO PRODUCE SEVERE WEATHER THREAT ACROSS THE ENTIRE CWA MOVING FROM WEST TO EAST AS THE EVENING PROGRESSESE. RADAR Z/V DATA AND RECENT TRENDS WILL REQUIRE THE ISSUANCE OF SEVERE THUNDERSTORM WARNINGS STARTING VERY SHORTLY OVER OUR NORTHWESTERN ZONES PRIMARILY FOR DAMAGING WIND WITH THE ATTENDANT THREAT OF LARGE HAIL IN THE STRONGEST CORES. WITH PRECIPITABLE WATER VALUES AT 1.8 TO 2.0 INCHES...AMONGST HISTORICAL HIGH VALUES FOR THIS TIME OF YEAR WILL ALSO BE CLOSELY MONTIORING THE HYDROLOGICAL RESPONSE AND FLASH FLOOD WARNINGS MAY BE REQUIRED AS THE EVENING PROGRESSES GIVEN THE LARGE AREAL COVERAGE AND SLOW MOVEMENT OF STORMS. /68-JGG/ AVIATION... PREV DISCUSSION... /ISSUED 502 PM CDT FRI MAY 9 2014/ DISCUSSION...SEVERE THUNDERSTORM WATCH NUMBER 136 HAS BEEN ISSUED FOR ALL OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. EXPANDED SEVERE WORDING IN GRIDS AND HWO. /68-JGG/ PREV DISCUSSION... /ISSUED 434 PM CDT FRI MAY 9 2014/ DISCUSSION...CONTINUING TO MONITOR CONVECTIVE TRENDS MAINLY TO THE NORTH AND WEST THIS AFTERNOON. MAIN LARGE SCALE FEATURES ARE A MID AND UPPER LEVEL TROUGH CURRENTLY CENTERED OVER CHIHUAHUA AND COAHUILA STATE MEXICO. MOVING TO THE EAST AND EXPECTED TO PASS OVERHEAD BY MIDNIGHT TONIGHT. A JET MAX EAST OF THIS TROUGH IS ROUGHLY OVERHEAD/JUST TO THE EAST OF THE REGION. THIS IS PROVIDING WEAK CONVERGENCE ALOFT WHICH HAS AIDED IN SUPPRESSING CONVECTIVE DEVELOPMENT TODAY. SURFACE/MIXED LAYER PARCELS ARE QUITE UNSTABLE THIS AFTERNOON WITH RICH LOW LEVEL MOISTURE AND EXTENSIVE DAYTIME HEATING. BEST ENSEMBLE OF LAPS/RUC/SPC MESOANALYSIS PROVIDES AROUND 2500/3000 J/KG OF MLCAPE WITH LARGE CAPE VALUES IN THE HAIL GROWTH REGION AND MID LEVELS. MESOANALYSIS HAS TRENDED TO ERODE THE 25 TO 75 J/KG OF MLCINH THAT HAS BEEN PRESENT THROUGH THE AFTERNOON OVER THE LAST HOUR OR TWO. THE MAIN UPPER TROUGH IS PROVIDING A DIVERGENT/DIFFLUENT ENVIRONMENT OVER THE SIERRA MADRE MOUNTAINS AND LOW LEVEL CONVERGENCE HAS INCREASED MARKEDLY IN THE LAST FEW HOURS IN THAT REGION IN CONCERT WITH THERMAL TROUGHING AND NUMEROUS LARGE THUNDERSTORMS ARE APPARENT IN NUEVO LEON AND NORTHERN TAMAULIPAS. OUR SURFACE WINDS HAVE SHIFTED EAST NORTHEAST AS LOW PRESSURE DEEPENS TO OUR WEST. EXPECTING THAT AS OUR UPPER LEVEL ENVIRONMENT IMPROVES OVER THE NEXT FEW HOURS IT WILL MAINTAIN A FAVORABLE ENVIRONMENT FOR STRONG TO MARGINALLY SEVERE THUNDERSTORMS AND THE ACTIVITY OVER SOUTH CENTRAL TEXAS AND NUEVO LEON MAY WORK INTO OUR WESTERN COUNTIES WITH ADDITIONAL DEVELOPMENT POSSIBLE FROM OUTFLOW BOUNDARIES PRODUCED BY ONGOING CONVECTION. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH QUARTER SIZED HAIL AND GUSTY WINDS TO 60 MPH MAINLY WEST OF A LINE ROM RIO GRANDE CITY TO HEBBRONVILLE. CURRENT THINKING IS BY THE TIME THE UPPER WAVE AND ITS ASSOCIATED LOW LEVEL CONVERGENCE AND FAVORABLE THERMODYNAMIC ENVIRONS ARRIVE NOCTURNAL COOLING WILL LIKELY HAVE LIMITED LOW LEVEL INSTABILITY ENOUGH TO KEEP STORMS BELOW SEVERE LIMITS. WILL CONTINUE TO MONITOR TRENDS HOWEVER. GRIDS HAVE BEEN TWEAKED TO INCREASE TIMING RESOLUTION NOW THAT THUNDERSTORMS HAVE INITIATED AND THAT PICTURE IS SOMEWHAT CLEARER. /68-JGG/ PREV DISCUSSION... /ISSUED 200 PM CDT FRI MAY 9 2014/ SHORT TERM /NOW THROUGH SATURDAY NIGHT/...EMPHASIS WILL BE PUT ON THE POTENTIAL FOR LATE AFTERNOON AND EVENING CONVECTION. THUNDERSTORMS ARE BEGINNING TO FIRE ACROSS THE SIERRA MADRE WEST OF ZAPATA AND WEBB COUNTY WHILE ONGOING CONVECTION /SOME SEVERE/ IS NOTED OVER SOUTH CENTRAL TEXAS WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM. UPPER TROUGH OVER WEST TEXAS IS ASSOCIATED WITH 100+ KNOT JET STREAK EXTENDING ACROSS SW AND CENTRAL TEXAS AND A FRONTAL BOUNDARY EXTENDS FROM AROUND DEL RIO TO NORTH OF DALLAS-FT. WORTH METRO PLEX. WHILE 12Z GFS AND NAM KEEP THE DEEPEST CONVECTION WELL NORTH OF OUR CWA GUT FEELING IS THAT SOME CONVECTION WILL MOVE INTO THE NORTHERN AND WESTERN AREAS THIS EVENING. 00Z ECMWF WAS THE MOST BULLISH WITH HIGH POPS MOST LOCATIONS THIS EVENING BUT BELIEVE THE HIGHER POP PLACEMENT WAS TO FAR SOUTH WITH CURRENT ACTIVITY WELL NORTH OF THE REGION. INCREASING INSTABILITY DUE TO DECENT AFTERNOON HEATING PLENTY OF MOISTURE AND AN AREA OF PVA APPROACHING THE RIO GRANDE RIVER SHOULD COMBINE WITH LIFT OF THE UPPER JET TO PROVIDE SCATTERED CONVECTION ACROSS THE NORTHERN AND WESTERN ZONES. ANY STORMS THAT DO DEVELOP WILL HAVE THE CAPABILITY TO PRODUCE MODERATE TO LARGE HAIL AND GUSTY WINDS. CONFIDENCE IS LOW ENOUGH TO KEEP MENTION OF THE HAIL AND WIND OUT OF THE ZONE FORECAST AT THIS TIME. KEPT LOWER CHANCES IN ACROSS THE LOWER VALLEY IF SOME STORMS DRIFT FAR ENOUGH EAST BEFORE THE INSTABILITY WEAKENS AS THE EVENING SURFACE INVERSION DEVELOPS. SHORTWAVE TO OUR WEST DAMPENS OUT AS IT PASSES TO THE EAST LATE TONIGHT WITH SHORTWAVE RIDGING SETTLING OVERHEAD SATURDAY. NEGATIVE PVA SPREADS ACROSS THE REGION WITH WEAK SUBSIDENCE. THIS SHOULD END THE CHANCE OF RAIN BUT HUMIDITY STILL HANGS AROUND WITH SOUTHEAST FLOW CONTINUING. CLOUDY SKIES BECOME PARTLY CLOUDY AS MODEST MID LEVEL DRY AIR MIXES THROUGH THE LOW LEVEL MOISTURE. TEMPERATURES OVERNIGHT AND SATURDAY TO REMAIN RATHER MILD WITH PLENTY OF HUMIDITY. DAYTIME HIGHS ON SATURDAY WILL BE HOT SIMILAR TODAY NEAR 90 IN THE EAST AND NEAR 100 IN THE WEST. LONG TERM /SUNDAY THROUGH THURSDAY NIGHT/...THE INHERITED FORECAST WAS BASED ON A BLEND OF THE GFS AND ECMWF...BUT THE ECMWF SEEMS TO BE MORE FAVORED THIS CYCLE...AND THE SOLUTION FOR THE TUESDAY COLD FRONT WILL THEREFORE BECOME MORE DEFINED TO MOVE THROUGH THE CWA TUESDAY AFTERNOON...REACHING THE COAST SOMETIME AROUND MIDNIGHT. AS MENTIONED BY THE PREVIOUS SHIFT...THE GFS IS PROVIDING A FASTER SOLUTION BY ABOUT 12 HOURS...AND A COMPROMISE RESULTED IN A SLIGHTLY BROADER WINDOW FOR RAIN CHANCES. MID LEVEL FLOW WILL STRAIGHTEN OUT OVER THE CWA SATURDAY...LEADING TO SETTLED CONDITIONS...BUT THE FLOW WILL BEGIN TO BACK TO SOUTHWEST ON SUNDAY AS A PROGRESSIVE POSITIVE TILT SHORT WAVE TROUGH DIGS OVER THE FOUR CORNERS...FURTHER STIMULATING A LOW PRESSURE STORM SYSTEM OVER THE SOUTHERN HIGH PLAINS...PROGGED TO DEEPEN TO 997 MB OVER NORTH TEXAS SUNDAY AFTERNOON...OR DEEPER IF ONE ACCEPTS THE GFS SOLUTION. EITHER WAY...SOUTHEAST WINDS WILL BECOME BREEZY TO WINDY WITH HIGH TEMPS FROM THE UPPER 80S EAST TO THE UPPER 90S WEST. PARTLY TO MOSTLY CLOUDY SKIES WILL PREVAIL AS MOISTURE BEGINS TO POOL OVER THE CWA. MID 70S WILL PREVAIL OVER THE CWA SUNDAY NIGHT FOLLOWED BY SLIGHTLY COOLER WEATHER MONDAY WITH MORE CLOUDINESS. THE FRONT WILL PUSH SOUTH FROM THE CENTRAL PLAINS INTO NORTH TEXAS... WHERE COOLER AIR WILL BE FROM...BUT DRIER AIR WILL ALSO MOVE IN FROM THE SOUTHWEST...UNDER THE MID LEVEL RIDGING BUILDING OVER THE WEST COAST. A MID LEVEL LOW WILL SPIN OUT OF THE GULF OF ALASKA AND INTO THE PACIFIC NORTHWEST FRIDAY NIGHT...OPENING INTO A STRONG...POSITIVE TILT TROUGH RIDING ON THE POLAR JET JUST TO ITS SOUTH. THE SYSTEM WILL SPAWN PRESSURE FALLS AND A DEVELOPING STORM SYSTEM OVER THE SOUTHERN HIGH PLAINS SATURDAY NIGHT AND SUNDAY...PUSHING A COLD FRONT INTO NORTH TEXAS SUNDAY NIGHT. THE SYSTEM WILL TAP INTO AND ENTRAIN SOME COOLER AIR STILL LOCKED UP OVER THE NORTHERN PLAINS. THE UPPER TROUGH WILL PROGRESS SLOWLY EAST OVER THE PLAINS MONDAY AND TUESDAY...AND TIMING WITH THE SURFACE FRONT WILL BE SLIGHTLY OUT OF SYNCH. THE FRONT WILL MOVE THROUGH LATE TUESDAY...WITH THE MID LEVEL TROUGH AXIS SHALLOW ENOUGH TO TRIGGER CONVECTION MAINLY NORTH OVER THE UPPER TEXAS COAST OR POSSIBLY THE MIDDLE TEXAS COAST. IN ANY CASE...QPF AMOUNTS WILL BE SUBSTANTIAL...WITH AN INCH OF RAIN ACROSS THE CWA NOT OUT OF THE QUESTION...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. ONCE THE FRONT CLEARS THE AREA ON WEDNESDAY...IT COULD STALL OR WASH OUT OVER THE GULF...WITH NORTHEAST WINDS FOR THE CWA UNTIL HIGH PRESSURE TO THE NORTH MOVES EAST. DEPENDING ON HOW FAR OFFSHORE THE FRONT MOVES WILL DETERMINE THE EXTENT OF CLEARING FOR THE CWA LATE IN THE WEEK...THOUGH THINGS SHOULD IMPROVE OVER THE NORTH AND WESTERN SECTIONS. MARINE... NOW THROUGH SATURDAY NIGHT...WEAK PRESSURE GRADIENT OVER THE WESTERN GULF TO PERSIST TONIGHT AND SATURDAY. A LIGHT TO MODERATE ONSHORE FLOW CONTINUES ACROSS ALL COASTAL WATERS. GRADIENT BEGINS TO STRENGTHEN SATURDAY NIGHT AS LOW PRESSURE TROUGH MOVES INTO THE SOUTHERN ROCKIES WITH SURFACE LOW PRESSURE TROUGH DEEPENING ACROSS THE WESTERN TEXAS AND NORTHERN MEXICO. SOUTHEAST WINDS TO INCREASE MOSTLY ACROSS THE OFFSHORE WATERS WITH EXERCISE CAUTION CONDITIONS LIKELY BY MIDNIGHT. BEST CHANCE FOR THUNDERSTORMS WILL BE FROM THIS AFTERNOON THROUGH SATURDAY MORNING THEN CLEAR SAILING INTO SUNDAY. SUNDAY THROUGH TUESDAY NIGHT...BROAD HIGH PRESSURE OVER THE GULF AND LOWER PRESSURE UPSTREAM OVER THE SOUTHERN HIGH PLAINS WILL PROVIDE THE SYNOPTIC BACKDROP FOR MODERATE SOUTHEAST WINDS AND MODERATE SEAS ACROSS THE LOWER TEXAS COASTAL MARINE AREAS ON SUNDAY. SMALL CRAFT EXERCISE CAUTION CONDITION WAVE HEIGHTS OF 4 TO 6 FEET WILL CONTINUE FROM SATURDAY NIGHT INTO SUNDAY MORNING...AND THOUGH SOUTHEAST WINDS WILL BE MDT INITIALLY...THEY WILL INCREASE TO BREEZY SUNDAY AFTN. AS THE LOW PRESSURE SYSTEM CONTINUES OVER THE SOUTHERN PLAINS SUNDAY NIGHT...LOW END SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON THE GULF WATERS...WITH WINDS AROUND 20 KTS AND SEAS AROUND 7 FEET. RELIEF WILL NOT OCCUR MONDAY OR EVEN MONDAY NIGHT AS THE GRADIENT WILL CONTINUE TO SUPPORT ELEVATED SEAS AND SOUTHEAST WINDS...AND BORDERLINE SMALL CRAFT ADVISORY CONDITIONS AHEAD OF A COLD FRONT... WHICH WILL HOWEVER GET CLOSE ENOUGH BY TUESDAY TO CHOKE OFF THE GRADIENT BEFORE MOVING ACROSS THE COAST AND OFFSHORE LATE TUESDAY. STRONG NORTHEAST WINDS BEHIND THE FRONT WILL BE ENOUGH TO DEVELOP ADVISORY CONDITIONS AGAIN TUESDAY NIGHT INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL CREATE UNSETTLED AND POTENTIALLY HAZARDOUS MARINE WEATHER FOR MARINERS TUESDAY AFTERNOON THROUGH WEDNESDAY. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 68/61
Hazardous weather outlook, May 9, 5:00 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 PM CDT FRI MAY 9 2014 TXZ248>257-102200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 PM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM WATCH NUMBER 136 HAS BEEN ISSUED FOR ALL OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS UNTIL 11 PM. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING WITH THE BEST CHANCE MAINLY WEST OF A LINE FROM RIO GRANDE CITY TO HEBBRONVILLE. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND TO 60 MPH. AN ISOLATED INCIDENCE OF HAIL UP TO TWO INCHES IN DIAMETER IS POSSIBLE. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE ON THE AREA BEACHES THROUGH NEXT THURSDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY NIGHT THROUGH WEDNESDAY MORNING. ORGANIZED THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED BUT A SEVERE STORM OR TWO...CONTAINING LARGE HAIL AND DAMAGING WINDS CANNOT BE COMPLETELY RULED OUT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. GMZ130-132-135-150-155-170-175-102200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 500 PM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR THE IMMEDIATE LOWER TEXAS COAST. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE MAINLY THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODIC SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. JGG
In the hours before
Special weather statement, May 9, 5:39 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 539 PM CDT FRI MAY 9 2014 TXZ248-249-252-092330- ZAPATA-STARR-JIM HOGG- 539 PM CDT FRI MAY 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... JIM HOGG COUNTY IN DEEP SOUTH TEXAS. STARR COUNTY IN DEEP SOUTH TEXAS. ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 630 PM CDT... AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...FROM 46 MILES NORTHEAST OF HEBBRONVILLE TO 35 MILES WEST OF FALCON DAM...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... DIME TO NICKEL SIZED HAIL. STRONG WINDS OF 35 TO 45 MPH. LOCATIONS IMPACTED INCLUDE... SIESTA SHORES. BUSTAMANTE. SALINENO. HEBBRONVILLE. ROMA CREEK. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. IF THESE STORMS CONTINUE TO INTENSIFY...SEVERE WEATHER...INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && 61
Special weather statement, May 9, 5:52 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 552 PM CDT FRI MAY 9 2014 TXZ248>252-092345- ZAPATA-STARR-KENEDY-JIM HOGG-BROOKS- 552 PM CDT FRI MAY 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS. JIM HOGG COUNTY IN DEEP SOUTH TEXAS. NORTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS. WESTERN STARR COUNTY IN DEEP SOUTH TEXAS. ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 645 PM CDT... AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG TO SEVERE THUNDERSTORMS...FROM 33 MILES NORTH OF FALFURRIAS TO 25 MILES SOUTHWEST OF FALCON DAM...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... LARGE HAIL OR DAMAGING WINDS IF IT DOES NOT WEAKEN PRIOR TO ARRIVAL. LOCATIONS IMPACTED INCLUDE... SIESTA SHORES. SALINENO. NEW FALCON. THOMPSONVILLE. NORTH ESCOBARES. LA ROSITA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER...INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && 61
Special weather statement, May 9, 6:05 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 605 PM CDT FRI MAY 9 2014 TXZ248-092345- ZAPATA- 605 PM CDT FRI MAY 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 645 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER NORTHWESTERN ZAPATA COUNTY...MOVING SOUTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING... GUSTY WINDS OF 40 TO 50 MPH. PENNY TO NICKEL SIZED HAIL. LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN ZAPATA COUNTY. RURAL WESTERN ZAPATA COUNTY. THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && 55
Special weather statement, May 9, 6:26 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 626 PM CDT FRI MAY 9 2014 TXZ248-100015- ZAPATA- 626 PM CDT FRI MAY 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 715 PM CDT... AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...11 MILES NORTHWEST OF ZAPATA...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING... GUSTY WINDS OF 40 TO 50 MPH. PENNY TO NICKEL SIZED HAIL. LOCATIONS IMPACTED INCLUDE... SAN YGNACIO. LAS PALMAS. MEDINA. BUSTAMANTE. THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && 55
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:13 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 47 min |
| May 9, 6:54 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.